Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 37, NWS La Crosse, WI

July 28, 2011Clayton County, Iowa

NWS La Crosse, WI issued this river flood warning at Jul 28, 2011, 7:58 AM CDT for Clayton County, Iowa. It took effect at Jul 28, 2011, 8:54 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2011, 7:58 AM CDT (12:58 UTC)
In effect from
Jul 28, 2011, 8:54 AM CDT
Expired
Jul 28, 2011, 9:04 PM CDT
In force
12 hr
Issued by
NWS La Crosse, WI
Flood severity
Major

County Clayton County, IA

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 16.29 ft at Jul 28, 2011, 10:00 AM CDT.

actionminormoderate10152007/2807/2907/30
Action stage
14 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WGUS43 KARX 281259
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
758 AM CDT THU JUL 28 2011

.THUNDERSTORMS MOVING OVER THE SAME AREA OVERNIGHT BROUGHT HEAVY
RAINFALL TO PARTS OF NORTHEAST IOWA. THE TURKEY RIVER IS QUICKLY
RISING AT GARBER THIS MORNING. THE RIVER IS EXPECTED TO CLIMB ABOVE
FLOOD STAGE THIS MORNING AND CONTINUE RISING INTO THE EVENING HOURS. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 
IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-290058-
/O.NEW.KARX.FL.W.0037.110728T1354Z-110730T2346Z/
/GRBI4.3.ER.110728T1354Z.110729T0600Z.110730T0546Z.NO/
758 AM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY RIVER AT GARBER.
* UNTIL SATURDAY EVENING.
* AT 7:15 AM THURSDAY THE STAGE WAS 14.3 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 27.8 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST 
  UPSTREAM OF GARBER IS THREATENED. 

$$
3 follow-up statements
979 
WGUS83 KARX 281630
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1130 AM CDT THU JUL 28 2011

.A LARGE COMPLEX OF THUNDERSTORMS MOVING OVER THE SAME AREA LAST
NIGHT BROUGHT HEAVY RAINFALL TO PARTS OF NORTHEAST IOWA. THE LOWER
TURKEY RIVER AND ITS TRIBUTARIES ARE QUICKLY RISING TODAY. THE RIVER
IS EXPECTED TO CLIMB ABOVE FLOOD STAGE AT GARBER BY EARLY AFTERNOON
AND CONTINUE RISING INTO THE EVENING HOURS. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-290430-
/O.EXT.KARX.FL.W.0037.000000T0000Z-110730T2120Z/
/GRBI4.2.ER.110728T1658Z.110729T0600Z.110730T0320Z.NO/
1130 AM CDT THU JUL 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL SATURDAY AFTERNOON.
* AT 10:15 AM THURSDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 22.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 26.0 FEET...THE EARTHEN LEVEE AT ELKPORT WHICH IS JUST 
  UPSTREAM OF GARBER IS THREATENED. 

$$
444 
WGUS83 KARX 282028
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
328 PM CDT THU JUL 28 2011

.THE LARGE COMPLEX OF THUNDERSTORMS THAT DEVELOPED ACROSS PARTS OF
NORTHEAST IOWA LAST NIGHT DROPPED SEVERAL INCHES OF RAIN. THE LOWER
TURKEY RIVER AND ITS TRIBUTARIES ROSE QUICKLY THURSDAY MORNING. THE
RIVER IS EXPECTED TO CONTINUE TO RISE LATER THIS AFTERNOON AND CLIMB
ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-290828-
/O.EXT.KARX.FL.W.0037.000000T0000Z-110731T0638Z/
/GRBI4.2.ER.110729T1014Z.110730T0000Z.110730T1238Z.NO/
328 PM CDT THU JUL 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL LATE SATURDAY NIGHT.
* AT 2:15 PM THURSDAY THE STAGE WAS 13.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO
  RISE TO NEAR 20.0 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER 
  BECOMES INUNDATED. 

$$

ZT
072 
WGUS83 KARX 290204
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 PM CDT THU JUL 28 2011

.THE LARGE COMPLEX OF THUNDERSTORMS THAT DEVELOPED ACROSS PARTS OF
NORTHEAST IOWA WEDNESDAY NIGHT DROPPED SEVERAL INCHES OF RAIN. THE
LOWER TURKEY RIVER AND ITS TRIBUTARIES ROSE QUICKLY THURSDAY MORNING.
THE RIVER IS EXPECTED TO CONTINUE TO RISE OVERNIGHT AND CREST FRIDAY
MORNING BUT REMAIN BELOW FLOOD STAGE. THUS THE FLOOD WARNING FOR THE
TURKEY RIVER AT GARBER WILL BE CANCELLED.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC043-290234-
/O.CAN.KARX.FL.W.0037.000000T0000Z-110731T0638Z/
/GRBI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
904 PM CDT THU JUL 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY RIVER AT GARBER.
* AT  8:15 PM THURSDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.3 FEET
  FRIDAY MORNING AND WILL CONTINUE TO FALL TO 16.0 FEET BY
  SATURDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 28, 3:38 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 28, 3:38 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
338 AM CDT THU JUL 28 2011

.SHORT TERM...TODAY THROUGH SATURDAY

MAIN FORECAST CONCERNS ARE ON THUNDERSTORM CHANCES TODAY THROUGH
THIS EVENING.

CURRENT RADAR IMAGERY SHOWS A BAND OF THUNDERSTORMS EXTENDING FROM
FLOYD COUNTY...EASTWARD THROUGH GRANT COUNTY. THESE STORMS HAVE
BEEN PRODUCING PERIODS OF HEAVY RAINFALL...ESPECIALLY ACROSS
CLAYTON AND GRANT COUNTIES. SURFACE OBSERVATIONS SHOW AREAS OF
DENSE FOG ACROSS SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST AND
CENTRAL WISCONSIN. LOOK FOR THE FOG TO PERSIST INTO THE EARLY
MORNING HOURS...REDUCING VISIBILITIES TO AROUND A QUARTER MILE AT
TIMES.

A WARM FRONT POSITIONED FROM SOUTHWEST IOWA NORTHEAST TO THE
WISCONSIN/ILLINOIS BORDER...WILL BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT TODAY INTO THIS EVENING. MEANWHILE...SURFACE HIGH
PRESSURE WILL WILL ATTEMPT TO BUILD INTO CENTRAL MINNESOTA AND
NORTHERN WISCONSIN...LIMITING THE NORTHWARD EXTENT OF THE
PRECIPITATION. AT THIS TIME IS APPEARS THE FRONT MAY LIFT SLIGHTLY
NORTHWARD DURING THE DAY TODAY...EDGING INTO NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. PRECIPITABLE WATER VALUES WILL CONTINUE TO BE
AROUND 190 PERCENT OF NORMAL ACROSS NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN...WITH WARM CLOUD DEPTHS OF 4.5 KM. ANY
THUNDERSTORMS THAT DEVELOP WILL LIKELY PRODUCE VERY HEAVY
RAINFALL. DECIDED TO EXTEND THE FLASH FLOOD WATCH THROUGH MIDNIGHT
TONIGHT.

28.00 MODELS GENERATE HEAVY PRECIPITATION ACROSS THE WARM
FRONT SO WILL INCREASE PRECIPITATION CHANCES ACROSS PORTIONS OF
NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. WILL HAVE TO KEEP A
CLOSE EYE ON THE PROGRESSION OF THE WARM FRONT THIS AFTERNOON. 850
MB MOISTURE TRANSPORT INCREASES RAPIDLY FROM 21Z TO 00Z MAINLY SOUTH
AND EAST OF A WISCONSIN DELLS TO OELWEIN IOWA LINE.  THE STRONG
MOISTURE TRANSPORT CONTINUES ACROSS THESE AREAS THROUGH AROUND 09Z
BEFORE TAPERING OFF AND SHIFTING SOUTH INTO NORTHERN ILLINOIS.
TEMPERATURES TODAY WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS
ACROSS THE REGION FROM THE EARLY MORNING CONVECTION ACROSS
NORTHEAST IOWA AND NORTHERN ILLINOIS...IN ADDITION TO SOME CIRRUS
BLOW OFF FROM OVERNIGHT CONVECTION ACROSS SOUTH DAKOTA AND
NEBRASKA. WILL KEEP HIGHS BELOW GUIDANCE ACROSS NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN WHERE EARLY MORNING CONVECTION AND
ADDITIONAL DEVELOPMENT WILL HOLD TEMPERATURES DOWN. LOOK FOR HIGHS
TO RANGE FROM THE MID 80S ALONG AND NORTH OF I-90 TO THE UPPER 70S
TO LOWER 80S TO THE SOUTH. LOWS TONIGHT WILL RANGE FROM THE LOWER
60S ACROSS NORTH CENTRAL WISCONSIN TO THE UPPER 60S TO AROUND 70
ACROSS NORTHEAST IOWA. AREAS OF FOG WILL BE POSSIBLE LATE TONIGHT
AS CLEARING BUILDS INTO THE AREA FROM THE NORTHWEST. FORECAST
SOUNDING KEEP A MID CLOUD DECK ACROSS THE REGION UNTIL AROUND
DAYBREAK. WILL HAVE TO MONITOR CLEARING TRENDS CLOSELY TONIGHT.

28.00 MODELS IN AGREEMENT ON FRIDAY...WITH SURFACE HIGH PRESSURE
BUILDING INTO THE FORECAST AREA. PLAN ON MOSTLY SUNNY SKIES...WITH
HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LIGHT WINDS AND
MOSTLY CLEAR SKIES MAY LEAD TO SOME FOG DEVELOPMENT FRIDAY NIGHT
WITH THE HIGH OVERHEAD. WILL HAVE TO KEEP AN EYE ON DRIER AIR MOVING
IN FROM THE NORTH WITH DEWPOINTS FALLING THROUGHOUT THE NIGHT. DENSE
FOG LOOKS TO BE A POSSIBILITY FRIDAY NIGHT...ESPECIALLY ALONG THE
RIVER VALLEYS. WILL PASS ALONG TO THE NEXT SHIFT FOR FURTHER
ASSESSMENT. LOW TEMPERATURES WILL RANGE FROM THE LOWER 60S ACROSS
NORTH CENTRAL WISCONSIN TO THE MID 60S ACROSS NORTHEAST IOWA.

HIGH PRESSURE WILL REMAIN OVER THE AREA ON SATURDAY WITH MOSTLY
SUNNY SKIES CONTINUING. LOOK FOR HIGHS TO ONCE AGAIN BE IN THE
MIDDLE TO UPPER 80S. A TROUGH WILL MOVE FROM THE EASTERN DAKOTAS
INTO THE UPPER MISSISSIPPI RIVER VALLEY LATE SATURDAY NIGHT. THIS
FEATURE MAY GENERATE A FEW SHOWERS AND THUNDERSTORMS NORTH OF
INTERSTATE 90. LOWER TEMPERATURES WILL RANGE FROM THE MID 60S TO
AROUND 70.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

28.00 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT ON SUNDAY BRINGING
A WEAK SHORTWAVE TROUGH ACROSS THE AREA. THIS TROUGH WILL BRING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. AN UPPER
LEVEL RIDGE IS EXPECTED TO MOVE FROM THE CENTRAL DAKOTAS EASTWARD
INTO THE UPPER MISSISSIPPI RIVER VALLEY SUNDAY NIGH INTO MONDAY.
THIS WILL BRING WARMER TEMPERATURES TO THE AREA WITH HIGHS IN THE
UPPER 80S TO AROUND 90. DEWPOINTS IN THE LOWER TO MIDDLE 70S MAY
CREATE SOME HEAT INDEX CONCERNS DURING THE AFTERNOON HOURS. A POTENT
SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION MONDAY NIGHT INTO
TUESDAY...DRAGGING A COLD FRONT ACROSS THE REGION. THIS SYSTEM WILL
BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. A
FRONTAL BOUNDARY LOOKS TO BECOME NEARLY STATIONARY ACROSS NORTHERN
IOWA INTO SOUTHERN WISCONSIN ON WEDNESDAY BRINGING CHANCES FOR
SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA.

&&

.AVIATION...THROUGH 06Z FRIDAY

SURFACE BOUNDARY LOCATED ALONG THE ILLINOIS BORDER THEN NORTHWARD
INTO SOUTHEAST MINNESOTA. BAND OF CONVECTION ON NOSE OF MOISTURE
TRANSPORT REMAINING OVER EASTERN IOWA INTO NORTHERN ILLINOIS. TO THE
NORTH OF THIS..MOIST BOUNDARY LAYER ALONG WITH LIGHT WINDS AND SOME
POCKETS OF CLEAR SKIES HAVE ALLOWED FOG AND LOW CLOUDS TO DEVELOP
WITH IFR/VLIFR CONDITIONS AT KRST. THESE ARE EXPECTED TO PERSIST
THROUGH AT LEAST 14Z THIS MORNING. AT KLSE...IFR CONDITIONS ALSO
EXPECTED THROUGH 14Z THIS MORNING. CONDITIONS THEN WILL GRADUALLY
IMPROVE 14Z-17Z AT BOTH TAF SITES. THE REMAINDER OF THE PERIOD WILL
SEE JUST HIGH CLOUDS AND VFR CONDITIONS AS BOUNDARY REMAINS TO THE
SOUTH. IF THIS BOUNDARY PUSHES NORTHWARD AS SOME MODELS
INDICATE...SOME SCATTERED TO ISOLATED CONVECTION WILL BE POSSIBLE AT
THE TAF SITES. BUT NOT CONFIDENT ENOUGH OF THIS HAPPENING TO INCLUDE
IN THE TAFS.

BEYOND 06Z FRIDAY WILL HAVE TO MONITOR CLEARING TREND FROM THE NORTH
AS HIGH PRESSURE BUILDS IN AND THE POTENTIAL FOR FOG AT THE TAF
SITES.

&&

.HYDROLOGY...

THUNDERSTORMS CHANCES WILL CONTINUE ACROSS MUCH OF THE AREA TODAY
INTO THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP WILL LIKELY
PRODUCE HEAVY RAIN WITH WARM CLOUD DEPTHS OF 4.5 KM AND
PRECIPITABLE WATER VALUES RUNNING AROUND 190 PERCENT OF NORMAL. IN
ADDITION...HEAVY RAIN FELL ACROSS FAYETTE...CLAYTON...AND GRANT
COUNTIES OVERNIGHT INTO EARLY THIS MORNING. ANY ADDITIONAL RAIN ON
TOP OF ALREADY SATURATED SOILS WILL LEAD TO RUNOFF AND FLASH
FLOODING. HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH FOR
FAYETTE...CLAYTON...AND GRANT COUNTIES THROUGH MIDNIGHT TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WIZ061.

MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IAZ029-IAZ030.

&&

SHORT/LONG TERM/HYDROLOGY...WETENKAMP
AVIATION....................RABERDING
Hazardous weather outlook, Jul 28, 5:01 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
501 AM CDT THU JUL 28 2011

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053>055-291200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
501 AM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG WITH VISIBILITIES AS LOW AS ONE QUARTER OF A MILE WILL
PERSIST THROUGH THE EARLY MORNING HOURS.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING GENERALLY
SOUTH OF A NEILLSVILLE WISCONSIN...TO ROCHESTER MINNESOTA LINE. AT
THIS POINT ANY STORMS LOOK TO REMAIN BELOW SEVERE LEVELS. HOWEVER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO
EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ061-291200-
CLAYTON-FAYETTE-GRANT-
501 AM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN ACROSS THE AREA OVERNIGHT HAS PRODUCED FLASH FLOODING IN
SOME LOCATIONS...ESPECIALLY IN FAYETTE...CLAYTON...AND GRANT
COUNTIES. THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS THE SAME AREA
THROUGH THE EARLY MORNING HOURS WITH FLASH FLOODING LIKELY.

A WARM FRONT SITUATED NEAR HIGHWAY 20 WILL SERVE AS A FOCUS FOR
SHOWER AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. THE
ENVIRONMENT IS FAVORABLE FOR THE STORMS TO PRODUCE DAMAGING WINDS...
VERY HEAVY RAINFALL AND EVEN A TORNADO. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL MIDNIGHT FOR FAYETTE AND CLAYTON COUNTIES IN IOWA...AS
WELL AS GRANT COUNTY IN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH
SUNDAY NIGHT AND THEN AGAIN MONDAY NIGHT THROUGH WEDNESDAY. IT IS TOO
EARLY TO DISCERN WHETHER ANY OF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ANY
RAINFALL REPORTS WOULD BE GREATLY APPRECIATED AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RABERDING

In the hours before

Local storm report, Jul 28, 3:40 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      1 SSW HAZEL GREEN       42.52N 90.44W
07/28/2011                   GRANT              WI   LAW ENFORCEMENT

            SINSINAWA ROAD CLOSED WITH MUD AND DEBRIS OVER THE ROAD

&&

JLR
Special weather statement, Jul 28, 4:53 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 AM CDT THU JUL 28 2011

IAZ008-009-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-
281200-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINONA-
453 AM CDT THU JUL 28 2011

...DENSE FOG EARLY THIS MORNING...

AREAS OF DENSE FOG WILL CONTINUE OVER THE AREA TROUGH THE EARLY
MORNING HOURS. THE VISIBILITIES ARE LOWEST WHERE CLOUDS HAD BRIEFLY
CLEARED OUT LAST EVENING OVER SOUTHEAST MINNESOTA AND NORTH
CENTRAL WISCONSIN...WITH SOME VISIBILITIES AT ONE QUARTER OF A
MILE. EXPECT VISIBILITIES TO VARY ACROSS THE AREA DUE TO THE CLOUD
COVER OVERHEAD IN SOME LOCATIONS.

RABERDING
Local storm report, Jul 28, 5:29 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
529 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     FLASH FLOOD      MILLVILLE               42.70N 91.08W
07/28/2011                   CLAYTON            IA   LAW ENFORCEMENT

            THE LITTLE TURKEY RIVER WAS OUT OF ITS BANKS AND OVER
            GRAHAM ROAD. WATER RISING INTO HOMES NEAR THE
            INTERSECTION OF HIGHWAY 52 AND GRAHAM ROAD.

&&

WETENKAMP
Local storm report, Jul 28, 5:48 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
548 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 AM     HEAVY RAIN       EDGEWOOD                42.65N 91.40W
07/28/2011  M3.07 INCH       CLAYTON            IA   CO-OP OBSERVER

&&

WETENKAMP
Special weather statement, Jul 28, 6:24 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 AM CDT THU JUL 28 2011

IAZ008-009-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-
281400-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINONA-
624 AM CDT THU JUL 28 2011

...FOG THROUGH MID MORNING...

AREAS OF DENSE FOG WILL CONTINUE OVER THE AREA TROUGH THE EARLY
MORNING HOURS. THE VISIBILITIES ARE LOWEST WHERE CLOUDS HAD BRIEFLY
CLEARED OUT LAST EVENING OVER SOUTHEAST MINNESOTA AND NORTH
CENTRAL WISCONSIN...WITH SOME VISIBILITIES AT ONE QUARTER OF A
MILE. EXPECT VISIBILITIES TO VARY ACROSS THE AREA DUE TO THE CLOUD
COVER OVERHEAD IN SOME LOCATIONS. THE FOG WILL LIFT AFTER 9 AM.

RABERDING
Local storm report, Jul 28, 7:37 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 AM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SINSINAWA               42.52N 90.53W
07/28/2011  M10.11 INCH      GRANT              WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       FAYETTE                 42.84N 91.80W
07/28/2011  M4.43 INCH       FAYETTE            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       VOLGA                   42.80N 91.54W
07/28/2011  M4.99 INCH       CLAYTON            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       LITTLEPORT              42.75N 91.37W
07/28/2011  M4.84 INCH       CLAYTON            IA   CO-OP OBSERVER

0700 AM     HEAVY RAIN       GUTTENBERG              42.79N 91.10W
07/28/2011  M3.44 INCH       CLAYTON            IA   CO-OP OBSERVER

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:36 AM CDTFlash Flood WarningARXClayton5 hr
Jul 28, 4:24 AM CDTFlash Flood WarningARXFayette3 hr
Jul 28, 7:27 AM CDTAreal Flood WarningARXClayton, Fayette6 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.